MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD DRILL BIT 2.0MM X 123MM CALIBRATED; FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE

ORTHO SOLUTIONS UK LTD DRILL BIT 2.0MM X 123MM CALIBRATED; FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE
Model Number OS200020LC
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records confirmed that the product was supplied in conformance with ortho solutions specifications and no deviations or anomalies were identified in the manufacturing of the batch which may have contributed to the fracture.No tests on the complaint device could be conducted as the drill was not available to be returned.Trend analysis of the os200020lc drill has shown that the device is well-performing and no negative trend has been observed.Based on the clinical information provided regarding the surgical technique, a number of possibilities were identified which may have caused the failure of the drill bit.However, despite the findings from the investigation, a definitive root cause could not be determined.This is the 4th complaint for this product and based on the trend analysis, the failure rate is deemed to be low at (b)(4).Although it was not possible to determine the root cause of failure, there has been no indication of a new or emerging risk with this device, and no negative trend has been identified.Complaint condition has been identified as part of the risk assessment procedure, and no emerging or new risks have been identified.
 
Event or Problem Description
While the surgeon was drilling with the drill bit in right 1st mtj fusion procedure, it broke inside the patient and the fluted portion of the drill is embedded in the patient's bone.The surgeon decided that leaving it in would cause less harm.No additional patient injury or complications were reported.

Brand Name
DRILL BIT 2.0MM X 123MM CALIBRATED
Common Device Name
FLUTED SURGICAL DRILL BIT, SINGLE-USE, STERILE
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key9883035
Report Number3008951116-2020-00005
Device Sequence Number14154182
Product Code HTW
UDI-Device Identifier05055662930726
UDI-Public(01)05055662930726(17)220501(10)1088789
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111678
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberOS200020LC
Device Catalogue NumberOS200020LC
Device Lot Number1088789
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2020
Initial Report FDA Received Date03/26/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;